Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 38, NWS Jackson, MS

May 24, 2010Yazoo County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 24, 2010, 9:43 PM CDT for Yazoo County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2010, 9:43 PM CDT (02:43 UTC)
Expired
May 24, 2010, 11:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2510 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2510 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WGUS54 KJAN 250243
FFWJAN
MSC163-250445-
/O.NEW.KJAN.FF.W.0038.100525T0243Z-100525T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1145 PM CDT

* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BENTON...OR 10 MILES
  EAST OF YAZOO CITY...MOVING NORTHWEST AT 5 MPH. ESTIMATED RADAR    
  RAINFALL RATES...ON THE ORDER OF ONE TO TWO INCHES PER HOUR...HAVE 
  OCCURRED.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDWAY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3297 9035 3295 9015 3273 9016 3273 9032

$$

40
1 follow-up statement
968 
WGUS74 KJAN 250351
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1051 PM CDT MON MAY 24 2010

MSC163-250445-
/O.CON.KJAN.FF.W.0038.000000T0000Z-100525T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAZOO MS-
1051 PM CDT MON MAY 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTH CENTRAL YAZOO COUNTY...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN 8 MILES NORTHWEST OF  
BENTON...DRIFTING NORTHWEST AT 10 MPH. RADAR ESTIMATES OF 2 TO 3 
INCHES HAVE OCCURRED SINCE 930 PM JUST EAST AND NORTH OF BENTON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY
WITH AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3283 9018 3278 9032 3297 9035 3295 9018

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:59 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 24, 4:59 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT MON MAY 24 2010

.UPDATE...

A LINE OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDS
FROM EASTERN ARKANSAS EASTWARD INTO NORTHERN MISSISSIPPI. A WELL-
DEFINED OUTFLOW BOUNDARY HAS PUSHED SOUTH OF THE AFOREMENTIONED
CONVECTION AND IS PRESENTLY ENTERING THE NORTHERN CWA WEST OF
INTERSTATE 55. CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY BE
RESPONSIBLE FOR ADDITIONAL CONVECTIVE INITIATION ACROSS THE NORTHWEST
DELTA REGION...AND THE FORECAST HAS BEEN UPDATED TO RAISE POPS IN
THIS REGION FOR THE REMAINDER OF THIS AFTERNOON. POPS WERE ALSO RAISED
ACROSS SOUTHWESTERN MISSISSIPPI FOR THE REMAINDER OF THIS
AFTERNOON...WHERE SCATTERED SHOWERS AND STORMS ARE OCCURRING. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT MON MAY 24 2010/

SHORT TERM...A COUPLE OF WEAK IMPULSES WILL MAINTAIN THE RISK OF
ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE FIRST IS DROPPING
INTO NRN MS THIS AFTERNOON WHILE A SECOND SYSTEM IS PIVOTING INTO
SWRN ZONES. WITH CAPE VALUES CLOSE TO 2000 AND VERTICAL TOTALS IN
THE UPPER 20S THE AIR MASS IS MORE THAN UNSTABLE ENOUGH TO SUPPORT
STRONG TO SEVERE CONVECTION. DEEPER MOISTURE REMAINS IN PLACE ACROSS
MUCH OF THE FORECAST AREA BUT A FETCH OF DRIER AIR FROM THE EAST HAS
RESULTED IN LOWER DEWPOINTS OVER ERN ZONES. SURFACE DEWPOINTS HAVE
MIXED TO 61 AT MEI AND BACK EAST INTO AL BUT REMAIN IN THE UPPER 60S
TO NEAR 70 RANGE ALONG THE I-55 CORRIDOR AND WWD. WILL KEEP ISOLATED
THUNDERSTORMS INTO THE EVENING HOURS DUE TO REDEVELOPMENT OF
CONVECTION ALONG OUTFLOW BOUNDARIES WITH A MENTION OF ISOLATED
SEVERE IN THE HWO FOR CENTRAL AND WRN AREAS.

UPPER RIDGING WILL CONTINUE TO GIVE WAY TO BROAD UPPER TROUGHING TO
OUR EAST. THIS WILL MEAN A CONTINUED CHANCE OF AT LEAST AFTERNOON
AND EVENING CONVECTION FOR MOST OF THE AREA WELL INTO THE WORK WEEK.
TIMING OF WAVES IN THE RESULTING NLY FLOW OVER OUR AREA WILL BE A
SIGNIFICANT FACTOR IN DETERMINING THE OCCURRENCES OF BETTER
CONVECTION COVERAGE...MAKING THE EXACT PLACEMENT OF THE BEST RAIN
CHANCES EACH PERIOD DIFFICULT TO PIN DOWN. PRECIP WATER WILL REMAIN
WELL ABOVE 1.5 INCHES THROUGH THE SHORT TERM OVER WRN ZONES. THE
FETCH OF DRIER AIR OVER ERN ZONES IS FORECAST TO CONTINUE TUESDAY
ALTHOUGH IT WILL WEAKEN WITH TIME. WILL KEEP LOWEST POPS ERN ZONES
FOR TOMORROW BUT MAINTAIN ISOLATED THUNDERSTORMS ACROSS THE ENTIRE
REGION FOR THE AFTERNOON AND EVENING HOURS. INCREASED TUESDAY POPS
SLIGHTLY OVER MAV SINCE WE REMAIN IN THE TRACK FOR UPPER IMPULSES IN
AN UNSTABLE AND WARM AIR MASS. MAV AFTERNOON HIGHS LOOKED A BIT TOO
COOL FOR TOMORROW AND WERE HOISTED A COUPLE OF DEGREES HIGHER.

BETTER SYNOPTIC FORCING IS SUGGESTED BY WEDNESDAY WHEN A LOBE OF THE
UPPER TROUGH PIVOTS IN FROM THE N. GENERAL ASCENT WITH THIS FEATURE
DOES NOT LOOK IMPRESSIVE BUT AS CYCLONIC FLOW DEVELOPS AT THE 850 MB
LEVEL IN RESPONSE TO A DEVELOPING WAVE TO THE EAST THIS SHOULD
PROVIDE AN EXTRA PUSH FOR AFTERNOON TSTM DEVELOPMENT. WE WILL
MAINTAIN A MENTION OF ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE
HWO WELL INTO THE WORK WEEK.

LONG TERM...A CLOSED UPPER LOW OFF THE SOUTH ATLANTIC COAST WILL
PROVIDE SOME MOISTURE CONVERGENCE FOR THE REGION WITH ML CAPES OF
AROUND 2000 AND PRECIPITABLE WATER AROUND 1.8 INCHES WITH LOW CIN.
THIS WILL HELP TO PROMOTE DIURNAL CONVECTION THURSDAY INTO FRIDAY.
IMPULSES WILL COME DOWN THE REGION IN NORTHERLY FLOW. THIS WILL COME
DOWN IN THE FORM OF WEAK BOUNDARIES...WHICH WILL PROVIDE SOME LIFT
FOR DIURNAL CONVECTION TO OCCUR. AS WE GO INTO THE WEEKEND THE UPPER
RIDGE AXIS WILL SPREAD INTO THE REGION FROM THE WEST. THIS WILL
LIMIT OUR CHANCES OF DIURNAL CONVECTION AS WE GET SOME HEIGHT RISES
COMING INTO THE REGION. PRECIPITABLE WATER WILL DIP DOWN TO AROUND
ONE INCH FOR THE WEEKEND. THE UPPER TROUGH WILL EVENTUALLY BRING A
BACK DOOR FRONT TOWARD THE REGION AS WE GO INTO THE REGION...BUT
WILL IT WILL BECOME STATIONARY NORTHEAST OF THE REGION WITH THE
UPPER RIDGE BECOMING MORE ESTABLISHED. SO FOR THIS WEEKEND DIURNAL
CONVECTION SHOULD BECOME MORE ISOLATED. THIS WAS AGREED UPON BY THE
ENSEMBLES WHICH SHOWED THE REGION UNDER THE INFLUENCE OF THE UPPER
TROUGH UNTIL THE WEEKEND. THE EURO SEEMS TO BE AN OUTLIER IN WHICH
AN IMPULSE OVER THE WEEKEND DEVELOPS A CLOSED UPPER LOW OVER THE
REGION. IT HAS THIS FEATURE MOVING EAST OF THE REGION BY MONDAY
EVENING. SO IT KEEPS A BETTER CHANCE OF RAIN OVER THE REGION. SO
THIS SOLUTION WAS DISCARDED. AS WE GO INTO MONDAY FLAT UPPER RIDGING
WILL DEVELOP OVER THE REGION... A WEAK SHORT WAVE WILL MOVE INTO THE
REGION BY MONDAY EVENING...AS PRECIPITABLE WATER INCREASES FROM THE
NORTH TO AROUND 1.3 INCHES.

AS FAR AS POPS ARE CONCERN MADE SLIGHTLY HIGHER ADJUSTMENTS TO MEX
POPS THROUGH FRIDAY. THEN WENT WITH MEX LOW POPS FOR SATURDAY AND
SUNDAY.

AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX...MOS AND
MEN GUIDANCE. GOING GENERALLY WITH LOWS FROM MAINLY THE MIDDLE 60S
TO THE LOWER 70S AS WELL AS HIGHS FROM THE UPPER 80S TO LOWER 90S.
THERE WERE SOME MIDDLE 80S MODEL HIGHS IN WHICH I WAS NOT VERY
CONFIDENT WITH./17/

&&

.AVIATION...
ISO/SCT TSRA ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY AFFECTING GWO/GLH AND JAN BRINGING WITH IT
OCCASIONAL MVFR/IFR TO THOSE AFFECTED. OTHER THAN THAT...ANY SITE
THAT GETS SOME PRECIP WILL HAVE THE RISK OF GETTING SOME OF OUR
SUMMER TYPICAL MVFR VIS CONDITIONS AFTER 09Z TUE MORNING. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  90  68  89 /  15  18  18  27
MERIDIAN      67  92  67  89 /  11  10  10  26
VICKSBURG     67  89  68  89 /  16  18  16  27
HATTIESBURG   70  91  68  90 /  17  14  12  30
NATCHEZ       68  90  68  88 /  18  21  12  42
GREENVILLE    69  90  69  89 /  23  19  16  26
GREENWOOD     69  91  68  89 /  22  18  17  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

COHEN/03/17/15
Hazardous weather outlook, May 24, 2:46 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT MON MAY 24 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053>056-059>065-072-251945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-
246 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON THROUGH THE EARLY EVENING. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS TO 60 MPH AND
FREQUENT LIGHTNING. AREAS WEST OF A COLUMBIA TO NEWTON TO ACKERMAN
LINE...OR THE WESTERN TWO THIRDS OF THE FORECAST AREA...WILL HAVE
THIS RISK THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE WEATHER PATTERN WILL CHANGE VERY LITTLE THROUGH MUCH OF THE
WEEK...SO THE RESULT WILL BE THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EACH AFTERNOON THROUGH
FRIDAY.

MSZ030-031-033-038-039-045-046-051-052-057-058-066-073-074-251945-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
246 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

INCREASING MOISTURE COMBINED WITH AFTERNOON HEATING AND UPPER LEVEL
DISTURBANCES...MAY KICK OFF ISOLATED STRONG TO SEVERE THUNDERSTORMS
EACH AFTERNOON WEDNESDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES WEDNESDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, May 24, 7:47 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT MON MAY 24 2010

ARZ074-250115-
ASHLEY AR-
747 PM CDT MON MAY 24 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF SNYDER AT 747 PM
CDT...MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

COHEN
Special weather statement, May 24, 7:48 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT MON MAY 24 2010

MSZ030-031-250120-
CLAY MS-LOWNDES MS-
748 PM CDT MON MAY 24 2010

...STRONG THUNDERSTORM APPROACHING COLUMBUS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WAVERLY AT 748 PM CDT...MOVING
SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, May 24, 8:07 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT MON MAY 24 2010

MSZ047-048-250145-
HINDS MS-WARREN MS-
807 PM CDT MON MAY 24 2010

...LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
HINDS AND WARREN COUNTIES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
VICKSBURG TO 6 MILES SOUTHWEST OF DRY GROVE AT 806 PM CDT...MOVING
EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES
COULD RESULT FROM THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WARREN AND SOUTHWESTERN HINDS COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

COHEN
Local storm report, May 24, 8:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     2 S VICKSBURG           32.30N 90.87W
05/24/2010                   WARREN             MS   EMERGENCY MNGR

            TREE AND POWERLINES DOWN ON PARKVIEW STREET. LARGE TREE
            BLOCKING STREET...WITH A SNAPPED UTILITY POLE AS THE TREE
            FELL.

&&

ACOHEN
Special weather statement, May 24, 9:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT MON MAY 24 2010

MSZ042-250300-
YAZOO MS-
918 PM CDT MON MAY 24 2010

...STRONG STORM MOVING SLOWLY NORTH TOWARD BENTON IN YAZOO COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL OF
ONE TO TWO INCHES...PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH WAS
LOCATED 4 MILES NORTHEAST OF MYRLEVILLE AT 916 PM CDT...MOVING NORTH
AT 5 MPH TOWARD THE BENTON AREA.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL AND EASTERN YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

40
Special weather statement, May 24, 9:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CDT MON MAY 24 2010

LAZ016-MSZ047-250320-
WARREN MS-MADISON LA-
941 PM CDT MON MAY 24 2010

...GUSTY WINDS IN THE VICKSBURG AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REDWOOD TO 14 MILES SOUTH OF BOVINA AT 938 PM
CDT. THE LINE WAS NEARLY STATIONARY. STRONG WIND GUSTS WILL ALSO
IMPACT THE VICKSBURG AREA OUTSIDE OF SHOWER AND THUNDERSTORM
ACTIVITY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WARREN COUNTY...AND EAST CENTRAL MADISON PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:57 PM CDTFlash Flood WarningJANClaiborne, Copiah2 hr
May 24, 10:10 PM CDTSevere Thunderstorm WarningJANYazoo35 min
May 24, 10:54 PM CDTFlash Flood WarningJANHumphreys, Sharkey, Yazoo95 min
May 25, 1:41 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
May 25, 1:58 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton47 min
May 25, 3:28 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis47 min
May 25, 3:39 PM CDTSevere Thunderstorm WarningJANClarke51 min
May 25, 4:04 PM CDTSevere Thunderstorm WarningJANForrest, Lamar22 min
May 25, 4:31 PM CDTSevere Thunderstorm WarningJANFranklin24 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.